Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Follow up to Bruising
Oct 16, 2000

Hello,

To follow up with my partner who was resistant to going to the Dr. He finally went and the results came back that his PT was 6000, so we rushed him to the hospital and he was diagnosed with ITP. The Hem/Oc says that it is likely their is a correlation 50/50 change of this being triggered by HIV? Is this true? We are anxiously waiting test results. His other Blood work came back fine, no other anomalies.

Response from Dr. Frascino

Hi, Congratulations on getting your partner evaluated. A platelet count of 6000 is certainly not something you want to ignore. Yes, HIV can cause low platelets (thrombocytopenia), however there are a variety of other causes as well. The fact that his other blood work looks good so far is encouraging. Hopefully, your partner is responding to treatment and his platelets are rising. If his condition is caused by his HIV, often treating the HIV infection will help. There are a variety of other conditions that may also cause the platelet count to fall. I'm sure your Heme/Onc specialist will check these out for you. Good luck.

RJF


Previous
hiv/aids & fatigue
Next
Can anti-depressants cause fatigue?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement